Alert archive / Washington / High Wind Watches in 2011
High Wind Watch 1, NWS Seattle, WA
NWS Seattle, WA issued this high wind watch at Feb 13, 2011, 3:32 PM PST for San Juan County, Washington. It took effect at Feb 14, 2011, 6:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2011, 3:32 PM PST (23:32 UTC)
- In effect from
- Feb 14, 2011, 6:00 AM PST
- Expired
- Feb 14, 2011, 4:00 AM PST
- In force
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 11.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
782 WWUS76 KSEW 132332 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 332 PM PST SUN FEB 13 2011 ...STRONG WINDS POSSIBLE ACROSS PORTIONS OF WESTERN WASHINGTON MONDAY... .ANOTHER STRONG COLD FRONT WILL SWEEP THROUGH WESTERN WASHINGTON ON MONDAY PRODUCING STRONG WINDS ACROSS THE REGION. THE STRONGEST WINDS WILL LIKELY OCCUR ALONG THE COAST AND OVER THE NORTH INTERIOR. THE SURFACE LOW WILL WEAKEN MONDAY NIGHT AS IT MOVES INLAND OVER SOUTHERN BRITISH COLUMBIA...WITH WINDS EASING ACROSS WESTERN WASHINGTON. WAZ516-517-141145- /O.NEW.KSEW.HW.A.0001.110214T1400Z-110215T0200Z/ NORTH COAST-CENTRAL COAST- 332 PM PST SUN FEB 13 2011 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR THE NORTH AND CENTRAL COAST... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WATCH FOR THE NORTH AND CENTRAL COAST...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. * SOME AFFECTED LOCATIONS...WESTPORT...OCEAN SHORES...HOQUIAM AND FORKS. * WINDS...SUSTAINED SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH POSSIBLE. * TIMING...THE STRONGEST WINDS WILL LIKELY OCCUR DURING THE MORNING AND EARLY AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. && $$ WAZ001-503-506-510-141145- /O.NEW.KSEW.HW.A.0001.110214T1400Z-110215T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 332 PM PST SUN FEB 13 2011 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR THE NORTH INTERIOR... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WATCH FOR THE NORTH INTERIOR...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. * SOME AFFECTED LOCATIONS...OAK HARBOR...FRIDAY HARBOR...ANACORTES AND BELLINGHAM. * WINDS...SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 60 MPH POSSIBLE. * TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS AND REMAIN STRONG THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. && $$ 33 WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
253 WWUS76 KSEW 141200 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 400 AM PST MON FEB 14 2011 ...STRONG WINDS POSSIBLE ACROSS PORTIONS OF WESTERN WASHINGTON TODAY THROUGH THIS EVENING... .A COMPLEX FRONTAL SYSTEM WILL BRING STRONG AND POTENTIALLY DAMAGING WINDS TO THE COAST AND NORTH INTERIOR TODAY THROUGH THIS EVENING. TWO PERIODS OF STRONG WINDS ARE EXPECTED. THE FIRST PERIOD OF STRONG SOUTH TO SOUTHEAST WIND WILL BE THIS MORNING AS A LOW MOVES NORTHWARD PARALLEL TO THE COAST AND JUST OFFSHORE THIS MORNING. AFTER A RELATIVE LULL EARLY THIS AFTERNOON...A SECOND LOW WILL TRACK NORTHEAST ACROSS CENTRAL VANCOUVER ISLAND EARLY THIS EVENING...BRINGING ANOTHER BURST OF STRONG SOUTH TO SOUTHWEST WIND. WAZ516-517-142000- /O.UPG.KSEW.HW.A.0001.110214T1400Z-110215T0200Z/ /O.NEW.KSEW.HW.W.0003.110214T1400Z-110215T0800Z/ NORTH COAST-CENTRAL COAST- 400 AM PST MON FEB 14 2011 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT PST TONIGHT FOR THE NORTH AND CENTRAL WASHINGTON COAST... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING FOR THE NORTH AND CENTRAL WASHINGTON COAST...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT PST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...WESTPORT...OCEAN SHORES... HOQUIAM...ABERDEEN...COPALIS BEACH...PACIFIC BEACH...KALALOCH AND FORKS. * WINDS...SUSTAINED SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * TIMING...TWO PERIODS OF STRONG WINDS ARE EXPECTED. SOUTH WINDS WILL DEVELOP THIS MORNING...FOLLOWED BY A RELATIVE LULL EARLY THIS AFTERNOON. A SECOND PERIOD OF STRONG SOUTH TO SOUTHWEST WINDS IS EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DESTROY PROPERTY. && $$ WAZ001-503-506-510-142000- /O.UPG.KSEW.HW.A.0001.110214T1400Z-110215T0200Z/ /O.NEW.KSEW.HW.W.0003.110214T1400Z-110215T0800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 400 AM PST MON FEB 14 2011 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT PST TONIGHT FOR THE NORTH INTERIOR OF WESTERN WASHINGTON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING FOR THE NORTH INTERIOR OF WESTERN WASHINGTON...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT PST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...THE SAN JUAN ISLANDS...WESTERN WHATCOM AND SKAGIT COUNTIES...WHIDBEY ISLAND...CAMANO ISLAND...THE ADMIRALTY INLET AREA. * INCLUDING THE CITIES OF FRIDAY HARBOR...BELLINGHAM... BURLINGTON...ANACORTES...OAK HARBOR...COUPEVILLE AND PORT TOWNSEND. * WINDS...AREAS OF SUSTAINED SOUTH WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH POSSIBLE. * TIMING...TWO PERIODS OF STRONG WINDS ARE EXPECTED. SOUTH TO SOUTHEAST WINDS WILL DEVELOP LATE THIS MORNING AND EARLY THIS AFTERNOON...FOLLOWED BY A SHORT LULL DURING THE MID AFTERNOON. A SECOND PERIOD OF STRONG SOUTH TO SOUTHWEST WINDS IS EXPECTED TO DEVELOP EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DESTROY PROPERTY. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind watch went out at Feb 13, 3:30 PM PST, 2 minutes earlier.
Area forecast discussion, Feb 13, 3:30 PM PST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 PM PST SUN FEB 13 2011
.SYNOPSIS...RAIN WILL INCREASE ACROSS WESTERN WASHINGTON TONIGHT AS
A WARM FRONT LIFTS NORTH THROUGH THE AREA. A STRONG COLD FRONT WILL
MOVE INLAND ON MONDAY PRODUCING MORE SHOWERS AND BLUSTERY
CONDITIONS. AN UPPER TROUGH WILL KEEP THINGS COOL AND SHOWERY
TUESDAY THROUGH FRIDAY.
&&
.SHORT TERM...RAIN WILL INCREASE FROM SOUTH TO NORTH TONIGHT AS A
WARM FRONT LIFTS THROUGH THE AREA. PRECIP WILL PROBABLY REACH THE
SOUTHERN ZONES BY 03Z...WITH RAIN IN THE NORTH INTERIOR BY 06Z.
ANOTHER BLUSTERY DAY ANTICIPATED FOR MONDAY. MODELS SWING A 985 MB
OFF THE COAST DURING THE MORNING...WHICH WILL LIKELY KICK UP THE
WINDS ACROSS THE AREA. MODELS SHOW PRETTY TIGHT SE PRES GRADIENTS
WITH HIGHEST WINDS FOUND ALONG THE COAST AND ALSO THE NORTH
INTERIOR. WILL ISSUE A HIGH WIND WATCH TO COVER. THE COLD OR
OCCLUDED FRONT WILL SHIFT INLAND MONDAY AFTERNOON AS THE SURFACE LOW
HEADS INTO B.C. THIS WILL TURN THE WINDS W/SW WITH GRADIENTS
BECOMING MORE SOUTHERLY OVER THE INTERIOR. WILL INDICATE WINDY
CONDITIONS FOR THE I-5 CORRIDOR AND MAY SEE BRIEF WIND ADVISORY
CRITERIA AS THE FRONT PASSES. WINDS WILL EASE ACROSS MOST AREAS MON
NIGHT.
THE PATTERN REMAINS ACTIVE ON TUE AS ANOTHER SURFACE LOW DEVELOPS
OFFSHORE...THEN SLOWLY SLIDES INLAND TUE NIGHT. MODELS DISAGREE ON
WHERE THE LOW WILL MAKE LANDFALL...POSSIBLY THE NORTH COAST. IN ANY
CASE...MAY SEE ANOTHER ROUND OF GUSTY WINDS ALONG THE COAST.
THE UPPER LEVEL TROUGH SHIFTS INLAND ON WED...PRODUCING SCATTERED
SHOWERS...BUT RELATIVELY DRY CONDITIONS ACROSS THE AREA. TEMPS WILL
TREND BELOW NORMAL. 33
.LONG TERM...A COOLING TREND WILL CONTINUE ACROSS THE PAC NW FROM
MID WEEK ONWARD. A SERIES OF COOL UPPER LEVEL TROUGHS WILL CROSS THE
REGION KEEPING TEMPS BELOW NORMAL. MODELS KEEP THE COLD CONTINENTAL
AIR BOTTLED-UP IN INTERIOR B.C. BUT WE MAY SEE SOME FRASER RIVER
OUTFLOW THU NIGHT OR FRI ACCORDING TO THE GFS. HOWEVER...THE EURO
KEEPS THE COLD AIR EAST OF THE CREST. SNOW LEVELS ARE ONLY A FEW
HUNDRED FEET AGL BUT CONFIDENCE IN SEEING LOWLAND SNOW IS STILL LOW
AT THIS POINT. THE EXTENDED UW WRF GFS DOES SHOW SPOTTY LIGHT
ACCUMULATIONS THOUGH AND WILL NEED TO WATCH THIS TREND CLOSELY OVER
THE NEXT FEW DAYS. THE FORECAST FOR EARLY NEXT WEEK IS STILL UNCLEAR
AT THE MOMENT AS THE MODELS REMAIN OUT OF PHASE. WILL KEEPS POPS
CLOSE TO SEASONAL NORMS. 33
&&
.HYDROLOGY...THE SKOKOMISH RIVER CRESTED AROUND 14.1 FEET EARLY THIS
MORNING AND IS SLOWLY RECEDING. RAIN WILL INCREASE TONIGHT AND WITH
SOUTH TO SOUTHWESTERLY FLOW ALOFT PRECIPITATION WILL BE ENHANCED
ALONG THE SOUTH SLOPES OF THE OLYMPICS. ANOTHER 2 TO 4 INCHES OF
RAIN IS POSSIBLE OVER THE BASIN BEGINNING TONIGHT THROUGH LATE
MONDAY NIGHT. THIS AMOUNT OF RAIN COULD PUSH THE SKOKOMISH TO NEAR
FLOOD STAGE TUESDAY MORNING. WILL CONTINUE THE HYDROLOGIC OUTLOOK
FOR MASON COUNTY.
FOR THE REMAINDER OF THE RIVER BASINS...WILL SEE RISES OVER THE NEXT
36 HOURS. HOWEVER...AT THIS POINT THE PRECIPITATION DOES NOT LOOK
LIKE IT WILL BE ENOUGH TO CAUSE ANY FLOODING PROBLEMS ON THE RIVERS.
PRECIPITATION WILL TURN TO SHOWERS IN THE MIDDLE OF THE WEEK WITH
THE SNOW LEVELS DROPPING DOWN TO NEAR 1000 FEET. THIS COOL AND
SOMEWHAT DRY PATTERN WILL CONTINUE INTO THE FIRST PART OF NEXT WEEK.
OUTSIDE OF THE SKOKOMISH...FLOODING IS NOT EXPECTED THROUGH THE NEXT
10 DAYS INCLUDING THE GREEN RIVER.
&&
.AVIATION...AN UPPER TROF OFFSHORE WILL CONTINUE MOVING E...
RESULTING IN INCREASING SW FLOW ALOFT ACROSS THE AREA. LOOK FOR A
WMFNT TO LIFT N ACROSS THE AREA MON MORNING AND WILL BE FOLLOWED BY
A STRONG CDFNT LATE IN THE DAY. LOW LEVEL OFFSHORE FLOW WILL BECOME
STRONG SLY ON MON.
ANTICIPATE GENERALLY VFR CONDITIONS THRU MON MORNING BUT THERE WILL
BE AREAS OF MVFR CIGS MAINLY LATER TONIGHT THRU MON MORNING. CIGS
SHOULD BE GENERALLY IN THE MVFR CATEGORY MON AFTERNOON...WITH AREAS
OF MVFR VSBYS DUE TO RAIN.
KSEA...EXPECT VFR CONDITIONS /CIGS ABOVE 3K FT/ THRU MON MORNING.
CIGS SHOULD LOWER TO NEAR 2500 FT MON AFTERNOON. THE WMFNT WILL MOVE
ACROSS THE TERMINAL BETWEEN 1200 AND 1500 UTC. WINDS WILL BE ELY 5
TO 10 KT...BECOMING SLY 10 10-15 KT BEHIND THE WMFNT.
&&
.MARINE...
A WARM FRONT OFF THE OREGON COASTAL WATERS WILL LIFT N ACROSS THE
AREA MON MORNING. THIS WILL BE FOLLOWED BY A STRONG COLD FRONT THAT
WILL SWEEP ACROSS THE COASTAL WATERS MON AFTERNOON...AND THE REST OF
THE AREA LATE IN THE DAY. STORM FORCE WINDS ARE POSSIBLE OVER THE
COASTAL WATERS AND WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA AHEAD
OF THE COLD FRONT...WITH GALE FORCE POSSIBLE ACROSS THE MUCH OF THE
REMAINING WATERS. EXPECT ANOTHER FRONTAL SYSTEM TO AFFECT THE AREA
ON TUE.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WATCH COAST AND NORTH INTERIOR MONDAY.
PZ...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS AND
WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA TIL 6 AM MON.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE CENTRAL STRAIT
OF JUAN DE FUCA FROM LATE TONIGHT THRU MON AFTERNOON.
STORM WATCH IN EFFECT FOR THE COASTAL WATERS AND WEST ENTRANCE
TO THE STRAIT OF JUAN DE FUCA.
A GALE WATCH IS IN EFFECT FOR THE REMAINING WATERS EXCEPT THE
CENTRAL STRAIT OF JUAN DE FUCA.
WWW.WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 9:01 PM PST | Small Craft Advisory | SEW | 10 hr | |
| Feb 12, 9:01 PM PST | Small Craft Advisory for Hazardous Seas | SEW | 19 hr | |
| Feb 13, 9:24 AM PST | Gale Watch | SEW | 12 hr | |
| Feb 13, 9:24 AM PST | Small Craft Advisory | SEW | 24 hr | |
| Feb 13, 3:58 PM PST | Small Craft Advisory for Rough Bar | SEW | 4 days | |
| Feb 13, 3:58 PM PST | Storm Watch | SEW | 5 hr |
Nearby
High Wind Watches in Washington, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.